Submit Manuscript  

Article Details


A Case Report of Antitubercular Drugs Induced Exanthematous Reaction Complicated by Acute Onset Levofloxacin Induced Toxic Epidermal Necrolysis (TEN)

[ Vol. 13 , Issue. 1 ]

Author(s):

Khushboo Gajjar*, Hiren Hirapara, Chandra Sekhar Jaiswal, Manish Barvaliya, Hita Shah and Chandrabhanu Rajkishor Tripathi   Pages 41 - 43 ( 3 )

Abstract:


Background: We report a case of 25 years old male patient with antitubercular drugs induced exanthematous reaction and hepatotoxicity that was complicated by levofloxacin induced toxic epidermal necrolysis. The patient was allergic to ciprofloxacin and ofloxacin. Cross reactivity between ciprofloxacin and levofloxacin might be responsible for causing this reaction.

Conclusion: Issues of cross sensitivity should be kept in mind and the same class of drugs should strictly be avoided to prevent such complications.

Keywords:

Exanthematous reaction, levofloxacin, toxic epidermal necrolysis, antituberculer drugs, cutaneous adverse reaction, hypersensitivity.

Affiliation:

Department of Pharmacology, Government Medical College and Sir Takhtsinhji General Hospital, Bhavnagar-364001 (Gujarat), Department of Pharmacology, GMERS Medical College, Junagadh, Gujarat, Department of Dermatology, Government Medical College and Sir Takhtsinhji General Hospital, Bhavnagar-364001, Gujarat, Department of Pharmacology, Government Medical College and Sir Takhtsinhji General Hospital, Bhavnagar-364001 (Gujarat), Department of Dermatology, Government Medical College and Sir Takhtsinhji General Hospital, Bhavnagar-364001, Gujarat, Department of Pharmacology, Government Medical College and Sir Takhtsinhji General Hospital, Bhavnagar-364001 (Gujarat)

Graphical Abstract:



Read Full-Text article